Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 36, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 30, 2021, 8:14 PM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2021, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 1, 2021, 8:05 PM CDT
- In force
- 48 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Kingfisher County, OK, Logan County, OK
The radar
The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Dover (DOVO2). The gauge peaked at 16.43 ft at Jun 1, 2021, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07159100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
205
WGUS84 KOUN 310114
FLSOUN
Flood Advisory
National Weather Service Norman OK
814 PM CDT Sun May 30 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC073-083-311315-
/O.NEW.KOUN.FL.Y.0036.210531T0114Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
814 PM CDT Sun May 30 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Cimarron River near Dover.
* From this evening to Thursday morning.
* At 7:30 PM CDT Sunday the stage was 11.3 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.9 feet Tuesday evening.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County... and
into western Logan County. Oil wells in lower places near the
river channel are flooded or isolated. Livestock may become
stranded by deeper flows in cutoff channels crossing the flood
plain. Sandpit facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
308 follow-up statements
911
WGUS84 KOUN 310809
FLSOUN
Flood Advisory
National Weather Service Norman OK
309 AM CDT Mon May 31 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC073-083-312015-
/O.EXT.KOUN.FL.Y.0036.000000T0000Z-210603T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
309 AM CDT Mon May 31 2021
...The Flood Advisory is now in effect until early Thursday
afternoon...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday afternoon.
* At 2:30 AM CDT Monday the stage was 11.1 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River will fall to 11.0 feet and then
begin rising this morning. It will then rise again to 16.9 feet
tomorrow evening. It will fall to 12.7 feet and then begin rising
Friday evening then rise again.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County... and
into western Logan County. Oil wells in lower places near the
river channel are flooded or isolated. Livestock may become
stranded by deeper flows in cutoff channels crossing the flood
plain. Sandpit facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
11021
WGUS84 KOUN 311617
FLSOUN
Flood Advisory
National Weather Service Norman OK
1117 AM CDT Mon May 31 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC073-083-010430-
/O.EXT.KOUN.FL.Y.0036.000000T0000Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1117 AM CDT Mon May 31 2021
...The Flood Advisory is now in effect until Thursday morning...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday morning.
* At 10:30 AM CDT Monday the stage was 11.0 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.9 feet early Tuesday afternoon.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County... and
into western Logan County. Oil wells in lower places near the
river channel are flooded or isolated. Livestock may become
stranded by deeper flows in cutoff channels crossing the flood
plain. Sandpit facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
SIX878
WGUS84 KOUN 311956
FLSOUN
Flood Advisory
National Weather Service Norman OK
256 PM CDT Mon May 31 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC073-083-010800-
/O.CON.KOUN.FL.Y.0036.000000T0000Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
256 PM CDT Mon May 31 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday morning.
* At 1:30 PM CDT Monday the stage was 11.1 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.9 feet early tomorrow afternoon.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County... and
into western Logan County. Oil wells in lower places near the
river channel are flooded or isolated. Livestock may become
stranded by deeper flows in cutoff channels crossing the flood
plain. Sandpit facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
.speg.444
WGUS84 KOUN 010209
FLSOUN
Flood Advisory
National Weather Service Norman OK
909 PM CDT Mon May 31 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC073-083-011415-
/O.EXT.KOUN.FL.Y.0036.000000T0000Z-210603T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 PM CDT Mon May 31 2021
...The Flood Advisory is now in effect until early Thursday
afternoon...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday afternoon.
* At 8:30 PM CDT Monday the stage was 12.2 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
15.7 feet Wednesday morning.
* Impact...At 16.0 feet, Near bankfull conditions exist along the
river through Kingfisher County and into western Logan County.
Some oilfield equipment in low bottomlands may be isolated for a
short time. Sandpit operations near Dover may be affected.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
30145
WGUS84 KOUN 010648
FLSOUN
Flood Advisory
National Weather Service Norman OK
148 AM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC073-083-011900-
/O.CON.KOUN.FL.Y.0036.000000T0000Z-210603T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
148 AM CDT Tue Jun 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday afternoon.
* At 12:30 AM CDT Tuesday the stage was 14.0 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
15.6 feet just after midnight tonight.
* Impact...At 16.0 feet, Near bankfull conditions exist along the
river through Kingfisher County and into western Logan County.
Some oilfield equipment in low bottomlands may be isolated for a
short time. Sandpit operations near Dover may be affected.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
11874
WGUS84 KOUN 011354
FLSOUN
Flood Advisory
National Weather Service Norman OK
854 AM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC073-083-020200-
/O.EXT.KOUN.FL.Y.0036.000000T0000Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 AM CDT Tue Jun 1 2021
...The Flood Advisory is now in effect until Thursday morning...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday morning.
* At 7:30 AM CDT Tuesday the stage was 15.4 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.5 feet this evening.
* Impact...At 16.0 feet, Near bankfull conditions exist along the
river through Kingfisher County and into western Logan County.
Some oilfield equipment in low bottomlands may be isolated for a
short time. Sandpit operations near Dover may be affected.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
.speg.164
WGUS84 KOUN 011858
FLSOUN
Flood Advisory
National Weather Service Norman OK
158 PM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC073-083-020700-
/O.CON.KOUN.FL.Y.0036.000000T0000Z-210603T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
158 PM CDT Tue Jun 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday morning.
* At 1:30 PM CDT Tuesday the stage was 16.2 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.7 feet just after midnight tonight.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County... and
into western Logan County. Oil wells in lower places near the
river channel are flooded or isolated. Livestock may become
stranded by deeper flows in cutoff channels crossing the flood
plain. Sandpit facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
SIX368
WGUS84 KOUN 020105
FLSOUN
Flood Advisory
National Weather Service Norman OK
805 PM CDT Tue Jun 1 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
OKC073-083-020215-
/O.CAN.KOUN.FL.Y.0036.000000T0000Z-210602T0105Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT Tue Jun 1 2021
...The Flood Advisory for the Cimarron River near Dover has been
cancelled...
The Flood Advisory is cancelled for
the Cimarron River near Dover.
* At 7:30 PM CDT Tuesday the stage was 16.3 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to fall to 11.0 feet
Sunday evening.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
03What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 30, 6:07 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 30, 6:07 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Sun May 30 2021
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 213 PM CDT Sun May 30 2021
Convection forming on the High Plains this afternoon and evening
will make a run east toward the forecast area this evening and
affect the area overnight into tomorrow. But the time the storms
reach our forecast area, they likely will have grown upscale into
a complex or group of complexes. Precipitable water values climb
to 1.8 to 1.9 inches over the area this evening which will support
locally heavy rainfall and we have issue a Flood Watch for the
western sections of Oklahoma and north Texas. Although there can
be some heavy rain and flooding potential into the long term
periods, we will initially focus the Flood Watch for tonight and
tomorrow across the west and allow the pattern to evolve to see
what areas may need a watch down the line.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 314 PM CDT Sun May 30 2021
The aforementioned ascent from showers and thunderstorms will
gradually move eastward Monday night into Tuesday as a shortwave
trough slowly progresses eastward--with gradually decreasing
convective coverage from west to east. Elevated instability is
forecast to decrease with eastward extent, so there is some
uncertainty on far east the heaviest rainfall may occur.
Convective-allowing models indicate convection becoming more
disorganized with eastward extent as well. Nevertheless, the Flood
Watch may need to be expanded farther east if confidence on a
location for higher rainfall amounts increases (especially given
the antecedent conditions).
For Wednesday though Friday, an elongated PV anomaly/lowered mid-
level heights will remain in place across the Southern Plains.
Therefore, while convective coverage will generally be lower than
Monday/Tuesday, at least low probabilities for showers and
thunderstorms will continue with a "weakness" in the upper level
pattern. There might be an enhancement of the PV anomaly/ascent on
Thursday, so rain probabilities are a little higher on that day.
By the weekend, PV anomalies associated with a closed-low across
the southwest U.S. are forecast eject into the Southern Plains.
Timing of these subtle waves is uncertain, but the bottom line is
low to moderate rain chances will continue for the foreseeable
future.
Mahale
&&
.AVIATION...
(00Z TAFS)
Issued at 600 PM CDT Sun May 30 2021
Mainly MVFR conditions this evening will drop to IFR with
widespread showers and thunderstorms overspreading Oklahoma and
north Texas overnight tonight and continuing through the reaminder
of the forecast period. Winds will be light tonight from the
east/southeast and are expected to increase some during the day
Monday. A front will enter northwest Oklahoma Monday afternoon.
&&
.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021
No Upper Air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 69 61 72 / 50 80 80 40
Hobart OK 62 73 59 74 / 90 90 70 20
Wichita Falls TX 64 77 63 77 / 70 80 90 30
Gage OK 59 70 54 70 / 90 80 40 20
Ponca City OK 58 66 58 70 / 50 80 80 50
Durant OK 60 77 65 77 / 10 50 80 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 PM CDT this evening through Monday afternoon
for OKZ004-005-009-010-014>016-021-022-033>037.
TX...Flood Watch from 9 PM CDT this evening through Monday afternoon
for TXZ083>085-087-088.
&&
SHORT TERM...26
LONG TERM....10
AVIATION...30Hazardous weather outlook, May 30, 12:35 PM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1235 PM CDT Sun May 30 2021 OKZ004>048-050>052-TXZ083>090-311145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1235 PM CDT Sun May 30 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Thunderstorms are expected to develop over the Oklahoma and Texas Panhandles this afternoon, then move into western Oklahoma and western north Texas during the evening and overnight. A few strong to severe storms are possible across far western Oklahoma and adjacent parts of north Texas. Damaging wind gusts will be the main threat. .Heavy Rain... Rain totals of one to three inches will be possible across western Oklahoma and adjacent parts of northern Texas. While this may cause some localized flooding of low-lying and poor drainage areas, widespread flooding appears unlikely. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Widespread thunderstorms are forecast to spread across much of Oklahoma and northern Texas Monday into early Tuesday. While a few strong storms will be possible, organized severe weather appears unlikely. Although not as widespread, thunderstorm chances will continue Wednesday into Saturday, mainly across southern Oklahoma and northern Texas. .Heavy Rain... Repeated rounds of showers and thunderstorms may result in high rain totals and flooding problems over areas that have seen several inches of rain the past week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 30, 2:27 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
227 PM CDT Sun May 30 2021
OKZ004-010-302000-
Woodward OK-Harper OK-
227 PM CDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward and
southeastern Harper Counties Until 300 PM CDT...
AT 222 PM CDT, a strong thunderstorm was located near Fort Supply,
moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3675 9916 3651 9914 3651 9960 3655 9961
3659 9961 3659 9962 3671 9964
TIME...MOT...LOC 1922Z 267DEG 27KT 3660 9953
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:11 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 25 hr |
| May 30, 8:15 PM CDT | River Flood Advisory | OUN | Alfalfa, Woods | 19 hr |
| May 31, 1:52 AM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| May 31, 2:59 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 6 hr |
| May 31, 4:07 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 5 hr |
| May 31, 6:46 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| May 31, 11:26 AM CDT | River Flood Warning | OUN | Greer, Jackson | 3 hr |
| May 31, 11:27 AM CDT | River Flood Advisory | OUN | Comanche, Cotton | 27 hr |
| May 31, 11:30 AM CDT | River Flood Advisory | OUN | Cotton | 51 hr |
| May 31, 2:46 PM CDT | River Flood Advisory | OUN | Greer, Jackson | 19 min |
| May 31, 3:34 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 10 hr |
| May 31, 3:35 PM CDT | River Flood Advisory | OUN | Blaine, Canadian | 6 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.